| Model Number |
DGP-HP |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
| Date of Event |
01/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, prior to use, the patient had burn at the site where the return electrodes was placed.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was an adverse event without an identified device or use problem.Also, the use of the device resulted in a burn.A potentially related device issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: slowly remove the return electrode with one hand while supporting the skin with the other hand to avoid skin trauma.Do not attempt to relocate the pads after initial application.Do not use on patients with known sensitivity to acrylates.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during ablation on the liver, the patient had third degree burn on the anterior surface of the left thigh, with 10 x 5, 8 x 3 cm in size, where the return electrodes was placed fully in contact with patient's skin.Two (2) return electrodes were used.Prior to applying the grounding pad, the patient's skin was not shaved, cleaned, and dried.No additional electrode gel applied to the grounding pad.No massage was performed after application but pad adhered firmly.Both pads were not touching each other when applied to the patient¿s left lower extremity.Cooling, washing, disinfection, application/change of skin protectant(duoactive ad, hydrosite et) was done to treat the burn site.Burn was improved with the current treatment.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the procedure, the patient had third degree burn on the anterior surface of the left thigh, with 10 x 5, 8 x 3 cm in size, where the return electrodes was placed.Cooling, washing, disinfection, application/change of skin protectant (duoactive ad, hydrosite et) was done to treat the burn site.